MAUDE Adverse Event Report: ANGIODYNAMICS XCELA; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

ANGIODYNAMICS XCELA; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number 145672
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
A director of cardiac and vascular services reported an issue with an xcela 5fdl-55cm ir-145 kit.During placement of the catheter, the peel away sheath broke away from the sheath hub as the picc was being advanced over the guidewire.The sheath became lodged in the patient's body but was able to be retrieved using a snare.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) 5f sheath with tubing detached.As received the returned sheath tubing was detached from the handle.The tubing was also bent in half.The handle is still in one piece, i.E.Not broken open.The customer's reported complaint description of sheath tubing detached from the hub was confirmed based on evaluation of the returned complaint sample.A device history records review of the packaging/introducer lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.(b)(4) and the returned sheath complaint sample was sent to the sheath/dilator supplier/manufacturer (greatbatch) for sample evaluation/root cause determination and dhr review of the reported supplier lots.(b)(4) response states: root cause could not be determined.Analysis of the device provided did not reveal a manufacturing issue and review of the manufacturing records did not reveal any discrepancies that would have contributed to this event.Follow attempt did not clarify the potential root cause of use/handling issue by the end user in the field.The current occurrence rate is within the predicted occurrence rate limits.The complaint part was reviewed under x-ray and it was found that the part does have the holes at the proximal end.The complaint part was compared against a normal production part and the punched holes are present in the tubing and do not show any abnormal condition.Likely root cause is handling damage to device hub during use.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
XCELA
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key19701499
Report Number1317056-2024-00098
Device Sequence Number11666655
Product Code LJS
UDI-Device IdentifierM001456720
UDI-PublicM001456720
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number145672
Device Catalogue Number145672
Device Lot Number5817539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight378 KG